Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 93, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 23, 2016, 8:13 PM EDT for 4 counties in Kentucky. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 8:13 PM EDT (00:13 UTC)
- Expired
- Jun 23, 2016, 9:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, KY, Leslie County, KY, Owsley County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 38 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 8:30 PM EDT | TSTM WND DMG | Dryhill, KY | TREES DOWN. |
| Jun 23, 8:37 PM EDT | TSTM WND DMG | Wendover, KY | TREES BLOCKING BOTH LANES OF WENDOVER ROAD. TREES DOWN ON HURRICANE CREEK. TREES DOWN ON CAMP CREEK RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:01 PM EDT | Tornado Watch | SPC | 7 hr |
| Jun 23, 7:17 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1362 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1208 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -2.1
The text
As transmitted.
026
WUUS53 KJKL 240013
SVRJKL
KYC051-131-189-193-240100-
/O.NEW.KJKL.SV.W.0093.160624T0013Z-160624T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
813 PM EDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
CENTRAL PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHEASTERN OWSLEY COUNTY IN SOUTHEASTERN KENTUCKY...
LESLIE COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 900 PM EDT
* AT 812 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BRUTUS...OR
12 MILES NORTHWEST OF HYDEN...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
HAZARD...HYDEN...VICCO...BUCKHORN...DALEY...DIABLOCK...
BEAR BRANCH...ESSIE...BUCKHORN LAKE S.P....STINNETT...KRYPTON...
WENDOVER...MOSLEY BEND...MOZELLE...HOSKINSTON...PANCO...FREW...
ENLINE...SPRING CREEK AND PEABODY.
THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 27 AND 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR SOUTHEASTERN
KENTUCKY.
LAT...LON 3717 8370 3739 8355 3735 8354 3733 8354
3734 8350 3738 8348 3735 8341 3734 8340
3734 8339 3719 8301 3690 8342
TIME...MOT...LOC 0012Z 296DEG 37KT 3725 8356
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
ABE3 follow-up statements
115
WWUS53 KJKL 240035
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
835 PM EDT THU JUN 23 2016
KYC189-240045-
/O.CAN.KJKL.SV.W.0093.000000T0000Z-160624T0100Z/
OWSLEY KY-
835 PM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OWSLEY COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
SOUTHEASTERN KENTUCKY.
LAT...LON 3712 8365 3722 8350 3732 8346 3733 8343
3732 8334 3719 8301 3690 8342
TIME...MOT...LOC 0035Z 296DEG 37KT 3715 8329
$$
KYC051-131-193-240100-
/O.CON.KJKL.SV.W.0093.000000T0000Z-160624T0100Z/
CLAY KY-PERRY KY-LESLIE KY-
835 PM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR EAST CENTRAL CLAY...CENTRAL PERRY AND LESLIE COUNTIES...
AT 835 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SMILAX...OR
NEAR HYDEN...MOVING SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HAZARD...HYDEN...VICCO...DALEY...DIABLOCK...BEAR BRANCH...
QUEENDALE...ROARK...ESSIE...BUCKHORN LAKE S.P....STINNETT...
KRYPTON...HOSEA...WENDOVER...MOSLEY BEND...MOZELLE...HOSKINSTON...
MARCUM...FREW AND CHAPPELL.
THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 35 AND 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE THUNDERSTORM LINES CAN PRODUCE BRIEF TORNADOES AND WIDESPREAD
SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
&&
LAT...LON 3712 8365 3722 8350 3732 8346 3733 8343
3732 8334 3719 8301 3690 8342
TIME...MOT...LOC 0035Z 296DEG 37KT 3715 8329
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
JVM464
WWUS53 KJKL 240050
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
850 PM EDT THU JUN 23 2016
KYC051-131-240058-
/O.CAN.KJKL.SV.W.0093.000000T0000Z-160624T0100Z/
CLAY KY-LESLIE KY-
850 PM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLAY AND LESLIE
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
SOUTHEASTERN KENTUCKY.
LAT...LON 3708 8317 3710 8317 3714 8323 3717 8321
3720 8326 3720 8327 3722 8329 3722 8330
3723 8331 3723 8333 3728 8323 3719 8301
TIME...MOT...LOC 0048Z 276DEG 30KT 3720 8317
$$
KYC193-240100-
/O.CON.KJKL.SV.W.0093.000000T0000Z-160624T0100Z/
PERRY KY-
850 PM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR SOUTHEASTERN PERRY COUNTY...
AT 848 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER JEFF...OR NEAR
HAZARD...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HAZARD...VICCO...DIABLOCK...VIPER...AVAWAM AND JEFF.
THIS INCLUDES HAL ROGERS PARKWAY BETWEEN MILE MARKERS 55 AND 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
FORSOUTHEASTERN KENTUCKY.
LAT...LON 3708 8317 3710 8317 3714 8323 3717 8321
3720 8326 3720 8327 3722 8329 3722 8330
3723 8331 3723 8333 3728 8323 3719 8301
TIME...MOT...LOC 0048Z 276DEG 30KT 3720 8317
HAIL...<.75IN
WIND...60MPH
$$
ABE865
WWUS53 KJKL 240058
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
858 PM EDT THU JUN 23 2016
KYC193-240108-
/O.EXP.KJKL.SV.W.0093.000000T0000Z-160624T0100Z/
PERRY KY-
858 PM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERRY COUNTY WILL
EXPIRE AT 900 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT FOR
SOUTHEASTERN KENTUCKY.
LAT...LON 3708 8317 3710 8317 3714 8323 3717 8321
3720 8326 3720 8327 3722 8329 3722 8330
3723 8331 3723 8333 3728 8323 3719 8301
TIME...MOT...LOC 0056Z 296DEG 37KT 3720 8317
$$
ABEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 7:52 PM EDT, 21 minutes earlier.
Area forecast discussion, Jun 23, 7:52 PM EDT, 21 minutes before
Area Forecast Discussion National Weather Service Jackson KY 752 PM EDT THU JUN 23 2016 .UPDATE... Issued at 752 PM EDT THU JUN 23 2016 Initial line of convection has evolved into linear bowing segments and continue to pose a damaging wind threat as it shifts south towards the Tennessee/Kentucky state line. Farther north, convection along main cold front has fallen apart and become less organized. We may be able to let the watch go across the north very soon if convection does not show more signs of organization. This is of course good news as much of the area has already seen decent rainfall and any more would lead increased flooding concerns. Also, since this activity is showing more signs of picking up speed, flood concerns are decreasing a bit. We may be able to trim back some of the flood watch in a bit as well if current trends hold. For now will hold the line with watches and see how things evolve in the next hour. UPDATE Issued at 650 PM EDT THU JUN 23 2016 Currently, the line of showers and strong to severe thunderstorms are continuing to track south slowly. Some lingering instability over the far southern counties seems to be enough favorable environment to sustain severe convection over the south. Will be issuing a new ZFP to highlight this. UPDATE Issued at 1142 AM EDT THU JUN 23 2016 Current surface analysis across the area features temperatures warming into the lower 80s and a vague but present outflow boundary across central eastern Kentucky. As well, a cold front is present to the northwest and will slowly be making a south and southeast approach. Clearing skies and increased heating through the early afternoon hours will allow for rapid destabilization this afternoon as cells develop ahead of the slowly dropping southeast cold front. The remnant outflow boundary across the area will further enhance convection as storms become organized and produce possible damaging winds and heavy rainfall. As the front slides south and becomes west to east across the area this evening, training of storms becomes possible and where repeated bouts of rain has fallen before, a decent flash flood threat is valid. Have issued a Flash Flood Watch until 8pm. This may need to be extended depending on how long the activity lasts into this evening.. UPDATE Issued at 708 AM EDT THU JUN 23 2016 Convection that was over ILN and RLX has shifted southeast, with a area of showers and thunderstorms currently impacting the northern portion of the CWA. Luckily storms have weakened significantly, so there is no severe threat at this time. However it could be putting down some decent rains, which will be something to keep in mind for any storms that develop or move over the same location later in the day. Otherwise, forecast seems to be in good shape this morning. Loaded in the latest observations to make sure the temp, dew point, and wind forecasts were in line with ongoing conditions. Grids have been published and sent to NDFD/web, though no changes are needed to the forecast package at this time. && .SHORT TERM...(Today through Friday) Issued at 403 AM EDT THU JUN 23 2016 An active start to the period is expected today, thanks to a center of low pressure currently traveling eastward across Indiana and Ohio. This will continue on a southeast track through the day, pulling a cold front southward into the state between 18 and 21Z. The cold front will then remain in place across the northern half of the state through at least 6z tonight (Friday) before finally slowly shifting southward through the southern portion of the CWA through the day Friday. Along and just south of the current cold front, a stout area of convection has set up, currently encompassing much of IN, OH, and northern WV. This convection is taking a southeastward track, following the best theta-e advection gradients. Based on the current radar trends, the current convection may pass just north of the CWA through the next few hours. However, as the low continues eastward and the cold front begins to sag farther south as we begin gaining daytime sunlight and heating, expect pops to begin shifting into our area. As such, included slight chances over the next couple of hours, with scattered pops by 12Z, slowly spreading southward through about noon. Latest hi-res models all seem to agree that convection will be more scattered in nature as it moves across eastern KY. However, with decent CAPE throughout the morning/early afternoon, and stout winds in the low, mid, and upper levels, any of these storms could still produce some severe potential, mainly in the form of strong to damaging winds. Between 18 and 21Z, the cold front will begin its descent into KY. This will correspond with best peak heating and afternoon instability. CAPE values will top out between 3.5k and 4.5k j/kg between 18 and 0z, with LIs still dropping to -10 to -12. DCAPE will even max out around 1.5k j/kg by 0Z this evening. This will therefore be our best chance for seeing more widespread severe potential, with damaging winds still the main concern. Pops will increase to numerous along the frontal boundary in our northern CWA between 18 and 21Z, then slowly spread southeastward throughout the remainder of the afternoon and evening. Despite the lingering frontal boundary, the center of low pressure will continue shifting eastward, robbing best instability from the area for the latter half of the overnight. Still a bit concerned, however, about PWAT values and heavy rainfall through the overnight. Any storms during the day could put down torrential rainfall, which may lead to further flooding concerns. In a fortunate note, however, it looks like during most of the day today, most widespread rains will mainly affect the northern CWA, which hasn't been quite as worked over from previous day's storms. However, any training of storms could quickly cause problems. Unfortunately, PWATS will actually increase to over 2 inches (nearly 2.5 inches at SME!) between 0 and 6z this evening according to the latest NAM12 soundings. This is slightly higher than the GFS soundings, but even this model is still reading nearly 2 inches. Will need to continue to monitor storms into the overnight for potential flooding concerns. For Friday, the cold front will continue to weaken, having little affect on the state by this point. In fact, strong NW flow will take hold across much of the CWA north of the boundary, bringing much drier air into the region, and cutting off any remaining precip concerns for the day. Temperatures will be a few degrees cooler than today with the NW flow in place, but will still achieve the mid and upper 80s by the afternoon, though with slightly less humidity. .LONG TERM...(Saturday through Thursday) Issued at 330 PM EDT THU JUN 23 2016 Upper level ridge continues to build into the region through the first part of the forecast period. The next weather maker will be a weak frontal boundary that progresses SE into the region, and this will begin increasing chances of showers and thunderstorms late weekend into the first part of next week. The storms will wain some as we move into Tuesday, but additional storms are possible by Thursday as another upper level wave approaches. Model wise the the spaghetti plot shows that the guidance remains in good agreement. The upper level high will be well established across the lower MS River Valley. Guidance remains in good agreement with the ridging breaking down by mid week. The breakdown will lead to cooler temperatures by the time we get to mid and late week. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) ISSUED AT 650 PM EDT THU JUN 23 2016 A couple lines of showers and thunderstorms continue to slowly slide south. As they pass over the TAF sites, expect IFR and below conditions. Both lines should begin to dissipate by 00z with some clearing from north to south as the cold front slowly slides south. Where places to clear out, expect dense fog development towards dawn. Fog and low cigs will lift by 16z and with the exception of a few showers and storms developing again along the TN and VA borders during the afternoon, eastern Kentucky will remain relatively dry. && .JKL Watches/Warnings/Advisories... Flash Flood Watch until midnight EDT tonight for KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...KAS SHORT TERM...JMW LONG TERM...DJ AVIATION...SHALLENBERGER
Hazardous weather outlook, Jun 23, 7:37 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 737 PM EDT THU JUN 23 2016 KYZ044-050>052-058>060-068-069-104-106>114-119-120-250245- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD... MOUNT VERNON...MCKEE...ANNVILLE...SANDY HOOK...WEST LIBERTY... PAINSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES... BOONEVILLE...INEZ...COAL RUN...ELKHORN CITY...PIKEVILLE... SOUTH WILLIAMSON 737 PM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...TORNADO WATCH 289 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS...TORRENTIAL RAINFALL...AND ISOLATED TORNADOES. THESE STORMS MAY ALSO LEAD TO FLASH FLOODING CONCERNS... ESPECIALLY IN LOCATIONS THAT HAVE RECEIVED REPEATED ROUNDS OF RAINFALL OVER THE PAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AS WELL...MAINLY IN THE MORNING ACROSS FAR EASTERN KENTUCKY. THUNDERSTORMS WILL AGAIN BE POSSIBLE AT TIMES FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF SEVERE WEATHER OR FLOODING THROUGH TONIGHT. KYZ079-080-083>088-115>118-250245- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-PERRY-CLAY- LESLIE-LETCHER- INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... HAZARD...MANCHESTER...HYDEN...JENKINS...WHITESBURG 737 PM EDT THU JUN 23 2016 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 293 IN EFFECT UNTIL 1 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE DAMAGING WINDS AND TORRENTIAL RAINFALL. THESE STORMS MAY ALSO LEAD TO FLASH FLOODING CONCERNS...ESPECIALLY IN LOCATIONS THAT HAVE RECEIVED REPEATED ROUNDS OF RAINFALL OVER THE PAST SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW THUNDERSTORMS WILL BE POSSIBLE ON FRIDAY AS WELL...MAINLY IN THE MORNING ACROSS FAR EASTERN KENTUCKY. THUNDERSTORMS WILL AGAIN BE POSSIBLE AT TIMES FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF DAMAGING WINDS OR FLOODING THROUGH TONIGHT. KAS
In the hours before
Local storm report, Jun 23, 6:26 PM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
626 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND DMG JUDY 38.13N 83.96W
06/23/2016 MONTGOMERY KY 911 CALL CENTER
TREES DOWN ON THE 4600 BLOCK OF VAN THOMPSON ROAD NEAR
HWY 537.
&&
TBREWERLocal storm report, Jun 23, 6:36 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
636 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG 2 S SIDEVIEW 38.08N 84.04W
06/23/2016 MONTGOMERY KY 911 CALL CENTER
TREES DOWN ON DONALDSON ROAD NEAR THE CLARK COUNTY LINE.
&&
TBREWERLocal storm report, Jun 23, 6:50 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
650 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG JUDY 38.13N 83.96W
06/23/2016 MONTGOMERY KY 911 CALL CENTER
TREES DOWN ON THE 4600 BLOCK OF VAN THOMPSON ROAD NEAR
HWY 537.
&&
TBREWERLocal storm report, Jun 23, 6:51 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
651 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG 2 S SIDEVIEW 38.08N 84.04W
06/23/2016 MONTGOMERY KY 911 CALL CENTER
TREES DOWN ON DONALDSON ROAD NEAR THE CLARK COUNTY LINE.
&&
TBREWERLocal storm report, Jun 23, 7:45 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
745 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG NOCTOR 37.56N 83.34W
06/23/2016 BREATHITT KY NWS EMPLOYEE
TREE DOWN IN CREEK AND LARGE LIMBS IN ROADWAY ON HWY 30
EAST.
&&
TBREWERLocal storm report, Jun 23, 8:04 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
804 PM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TSTM WND DMG MOUNT VERNON 37.36N 84.34W
06/23/2016 ROCKCASTLE KY PUBLIC
LARGE TREE DOWN
&&
TBREWERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:01 PM EDT | Severe Thunderstorm Warning | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 44 min |
| Jun 23, 9:37 PM EDT | Special Weather Statement | JKL | Wayne | 23 min |
| Jun 23, 10:03 PM EDT | Areal Flood Advisory | JKL | Pike | 3 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.